Tinnitus and Aspirin? Is There Any Risk of Permanent Increase of Tinnitus?

Discussion in 'Support' started by Hollo321, Jan 5, 2018.

    1. Hollo321

      Hollo321 Member

      Tinnitus Since:
      2013
      Cause of Tinnitus:
      Music
      Hello I have loud noise induced tinnitus and want to take regularly aspirin.

      I read that it can cause increase in tinnitus symptoms which I've noticed.

      Is there any risk of permanent increase of tinnitus?

      I don't see how a pill can damage inner ear hair follicles further so is it safe to say that the increase of symptoms from medications is only temporary and harmless?
       
    2. Bill Bauer
      No Mood

      Bill Bauer Member Hall of Fame

      Tinnitus Since:
      February, 2017
      Cause of Tinnitus:
      Acoustic Trauma
    3. AUTHOR
      AUTHOR
      Hollo321

      Hollo321 Member

      Tinnitus Since:
      2013
      Cause of Tinnitus:
      Music
      I understand it can be rarely a cause but im worried about making my existing t worse. I see a lot of threads here about medications increasing t symptoms. But in theory these increase in symptoms should subside when medication is disconntinued right? In other words no real risk, just a temporary side effect
       
    4. Bill Bauer
      No Mood

      Bill Bauer Member Hall of Fame

      Tinnitus Since:
      February, 2017
      Cause of Tinnitus:
      Acoustic Trauma
      Unfortunately, sometimes the increases seem to be permanent. I guess the chance of that happening depends on the drug, and is extremely low for most drugs.
       
    5. Guest8389

      Guest8389 Guest

      I posted this train of thought in another thread, but will put it here too.
      Anything that thins the blood(medications-like asperin-and natural foods/supplements) can exasperate T.
      Even garlic thins the blood, and can make it louder over time. I find this interesting as NSAID lower the pressure of blood flow to organs such as the kidneys; this is harmful to those with kidney disease. I am also aware that hearing loss (including t) and kidney disease often go together. So anti-inflammatory products can both worsen and help T depending on the cause???
      I guess I am just thinking with my typing fingers...still it interests me.
       
    6. Tinniger

      Tinniger Member Benefactor

      Location:
      Germany
      Tinnitus Since:
      06/2017
      Cause of Tinnitus:
      increasingly uncertain, maybe noise, maybe somatic ?
      The current "doctrine" is that although Aspirin is clearly ototoxic in principle, small doses such as 100m/day should not be a problem.

      Moreover, it is of course unclear whether there is a clear connection between ototoxicity and tinnitus...

      It is also unclear whether a tinnitus acquired through noise trauma and a tinnitus caused by ototoxic drugs have the same cause...
       
    7. tiniturtle

      tiniturtle Member

      Tinnitus Since:
      3/19/2017
      Cause of Tinnitus:
      Paromomycin
      Aspirin commonly will cause temporary tinnitus. Especially in large doses or when taken regularly. I experience this. After I stop aspirin, it goes away after a few days. I have not come across any cases in literature where aspirin was caused permanent tinnitus. Ironically, it's been shown to protect the hears from noise induced hearing damage and tinnitus, as well as drug induced tinnitus.
       

Share This Page

Loading...